Alert archive / Virginia / High Wind Watches in 2011
High Wind Watch 3, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Apr 14, 2011, 2:57 PM EDT for Bland County, Tazewell County, Virginia; Mercer County, West Virginia. It took effect at Apr 15, 2011, 11:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2011, 2:57 PM EDT (18:57 UTC)
- In effect from
- Apr 15, 2011, 11:00 PM EDT
- Expired
- Apr 15, 2011, 4:33 AM EDT
- In force
- Issued by
- NWS Blacksburg, VA
Counties Bland County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2284 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
823 WWUS71 KRNK 141857 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT THU APR 14 2011 ...STRONG SOUTHEASTERLY WINDS EXPECTED FRIDAY NIGHT... .A STRENGTHENING STORM MOVING FROM THE MIDWEST TO THE LOWER GREAT LAKES SATURDAY...HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS GUSTS...MOSTLY ACROSS THE HIGHEST ELEVATIONS OF THE REGION LATE FRIDAY EVENING THROUGH SATURDAY AFTERNOON. VAZ007-010-WVZ042-150300- /O.NEW.KRNK.HW.A.0003.110416T0300Z-110416T1500Z/ TAZEWELL-BLAND-MERCER- INCLUDING THE CITIES OF...TAZEWELL...BLAND...BLUEFIELD...FLAT TOP 257 PM EDT THU APR 14 2011 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * LOCATIONS...ESPECIALLY AT OR ABOVE 3000 FEET. * HAZARDS...DOWNED TREES AND POWER LINES. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE FRIDAY EVENING THROUGH LATE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
361 WWUS71 KRNK 150123 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 923 PM EDT THU APR 14 2011 ...STRONG SOUTHEASTERLY WINDS EXPECTED FRIDAY NIGHT... .A STRENGTHENING STORM MOVING FROM THE MIDWEST TO THE LOWER GREAT LAKES SATURDAY...HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS GUSTS...MOSTLY ACROSS THE HIGHEST ELEVATIONS OF THE REGION LATE FRIDAY EVENING THROUGH SATURDAY AFTERNOON. VAZ007-010-WVZ042-150930- /O.CON.KRNK.HW.A.0003.110416T0300Z-110416T1500Z/ TAZEWELL-BLAND-MERCER- INCLUDING THE CITIES OF...TAZEWELL...BLAND...BLUEFIELD...FLAT TOP 923 PM EDT THU APR 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * LOCATIONS...ESPECIALLY AT OR ABOVE 3000 FEET. * HAZARDS...DOWNED TREES AND POWER LINES. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * TIMING...LATE FRIDAY EVENING THROUGH LATE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
635 WWUS71 KRNK 150833 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 433 AM EDT FRI APR 15 2011 ...STRONG SOUTHEASTERLY WINDS EXPECTED TONIGHT INTO SATURDAY MORNING... .A STRENGTHENING STORM MOVING FROM THE MIDWEST TO THE LOWER GREAT LAKES SATURDAY...HAS THE POTENTIAL TO PRODUCE DAMAGING WINDS GUSTS...MOSTLY ACROSS THE HIGHEST ELEVATIONS OF THE REGION FROM FRIDAY EVENING THROUGH SATURDAY MORNING. VAZ007-010-WVZ042-151645- /O.UPG.KRNK.HW.A.0003.110416T0300Z-110416T1500Z/ /O.NEW.KRNK.HW.W.0007.110415T2200Z-110416T1600Z/ TAZEWELL-BLAND-MERCER- INCLUDING THE CITIES OF...TAZEWELL...BLAND...BLUEFIELD...FLAT TOP 433 AM EDT FRI APR 15 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...AT OR ABOVE 3000 FEET...AND ONTO THE NORTHWEST SIDES OF THE HIGHEST RIDGES. * HAZARDS...DOWNED TREES AND POWER LINES. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH. * TIMING...BEGINNING THIS EVENING...AND LASTING INTO SATURDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL AND POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS. && $$ VAZ009-151645- /O.NEW.KRNK.HW.W.0007.110415T2200Z-110416T1600Z/ SMYTH- INCLUDING THE CITY OF...MARION 433 AM EDT FRI APR 15 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SATURDAY. * LOCATIONS...AT OR ABOVE 3000 FEET...AND ONTO THE NORTHWEST SIDES OF THE HIGHEST RIDGES. * HAZARDS...DOWNED TREES AND POWER LINES. * WINDS...SOUTHEAST 15 TO 30 MPH WITH GUSTS UP TO 60 MPH. * TIMING...BEGINNING THIS EVENING...AND LASTING INTO SATURDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS. && $$ NCZ001-002-018-VAZ011>020-WVZ043>045-151645- /O.NEW.KRNK.WI.Y.0020.110415T2200Z-110416T1600Z/ ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... NEW CASTLE...CLIFTON FORGE...COVINGTON...HOT SPRINGS...HINTON... HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE 433 AM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT SATURDAY. * LOCATIONS...HIGHEST ELEVATIONS...ESPECIALLY ABOVE 3000 FEET. * HAZARDS...POSSIBLE DOWNED TREES AND POWER LINES. * WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...BEGINNING THIS EVENING AND LASTING INTO SATURDAY MORNING. * IMPACTS...HAZARDOUS TRAVEL AND POSSIBLE POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Apr 14, 2:50 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 14, 2:50 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT THU APR 14 2011 .SYNOPSIS... HIGH PRESSURE OVER THE AREA THIS AFTERNOON WILL GIVE WAY TO A STRONG STORM SYSTEM THAT WILL MOVE INTO THE AREA LATE FRIDAY THROUGH SATURDAY. AFTER A BRIEF COOL DOWN SUNDAY...WARMER WEATHER RETURNS ON MONDAY. && .NEAR TERM /THROUGH FRIDAY/... MADE SOME ADJUSTMENTS TO DEWPOINTS THIS AFTN ESPECIALLY IN THE WEST WHERE DRIER AIR IS BLEEDING SOUTHWEST ACROSS THE ALLEGHANY HIGHLANDS/GREENBRIER VALLEY...INTO THE MTN EMPIRE OF SW VA. HIGH PRESSURE WAS SITUATED ACROSS THE ERN OHIO VALLEY SOUTHEAST INTO VA. THIS HIGH WILL SLIDE SOUTHEAST THROUGH THE AFTN BUT KEEP OUR AREA DRY. MORNING SOUNDING SHOWS A SFC BASED AND SUBSIDENCE BASED INVERSION. SFC INVERSION ALREADY MIXING OUT. THE QUESTION IS HOW WARM WILL WE GET THIS AFTN. LATEST RUC/NAM SHOW INVERTED SFC TROUGH ACROSS THE SRN APPALACHIANS THIS AFTN WHICH WILL TURN THE SFC/BOUNDARY LAYER WINDS AROUND TO THE SE. WITH ONLY SOME THIN CIRRUS AROUND...THINK ENOUGH OF A DOWNSLOPE COMPONENT MAY ELEVATE TEMPS ACROSS THE NEW RIVER VALLEY WEST INTO THE MTN EMPIRE AND SE WV. HIGHS HERE SHOULD BE IN THE LOWER TO MID 70S...SIMILAR TO WHAT IS EXPECTED OUT EAST. THE NC MTNS WILL STAY IN THE UPPER 60S. SE FLOW INCREASES TONIGHT...ALONG WITH MID/HIGH CLOUDS STREAMING IN FROM THE DEEPENING SYSTEM IN THE MIDWEST. IN ADDITION...MODELS ARE IN GOOD AGREEMENT IN SHOWING LOWER CLOUDS DEVELOPING IN THE UPSLOPE FLOW INTO THE BLUE RIDGE IN NW NC AND FAR SW VA. ALL OF THESE FACTORS WILL COMBINE TO BRING MILDER TEMPS TONIGHT WITH NO THREAT OF FROST. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... WITH AN IMPRESSIVE STRENGTHENING SURFACE LOW HEADING FOR THE SOUTHERN GREAT LAKES IN A NEGATIVELY TILTED TROUGH...GFS H85 JET IS AROUND 60KTS WITH SREF TO 70KTS FRIDAY NIGHT INTO SATURDAY. LITTLE DIRECTIONAL SHEAR SHOULD ONLY ADD TO THE TERRAIN INFLUENCED GUST THAT ARE EXPECTED...AND AFTER A WARM DAY FRIDAY LLVL LAPSE RATES WILL BE FAVORABLE FOR MOMENTUM TRANSFER. THEREFORE...WILL BE ISSUING A HIGH WIND WATCH WHICH IS MOSTLY FOR ABOVE 3000 KFT TAZEWELL/MERCER/BLAND. UPSLOPE NORMAL FLOW WITH SUFFICIENT MOISTURE DEPTH ALONG THE BLUE RIDGE SHOULD ALLOW SHOWERS TO BREAK OUT BEFORE THE MAIN LINE OF SHWS/STORMS ARRIVES SATURDAY MORNING. FURTHER EAST WITH TRIPLE POINT POSSIBLY NEARING...WITH PLENTY OF LLVL SHEAR/HELICITY AND MIDDAY PASSAGE...FAST MOVING STORMS/BOW ECHOES/LEWP CAN BE SEVERE WITH ISOLATED TORNADOES...AS MENTIONED IN SPC'S SLIGHT RISK JUST EAST OF THE BLUE RIDGE...ESPECIALLY FOR THE SOUTHSIDE AND PIEDMONT OF NORTH CAROLINA. HVY RAIN IN A SHORT PERIOD OF TIME...FROM 8Z TO 18Z SATURDAY...ALSO MAY LEAD TO WATER PROBLEMS. THE OCCLUDED BOUNDARY SHOULD CROSS THE BLUE RIDGE AROUND 20Z SATURDAY. STRONG DOWNSLOPE/SINK BEHIND THE BOUNDARY MAY LEAD TO A FEW HOURS OF SUNSHINE/CLEARING WHICH MAY ALLOW TEMPS TO WARM QUICKLY...SO DID GO WITH MOS GUIDANCE WHICH SEEMED TO BE A LITTLE TOO WARM. MOISTURE DEPTH LOOKS INSUFFICIENT FOR MUCH UPSLOPE PRECIP SAT NIGHT IN SE WEST VA SO BACKED POPS DOWN THERE. WAA BEGINS QUICKLY SUNDAY WITH H85 TEMPS RISING FROM NEAR 0Z TO 6C AT KROA...THUS HIGHS SHOULD EASILY REACH THE 60S SUNDAY. SURFACE HIGH PRESSURE OVERHEAD SUNDAY NIGHT IS RATHER WEAK AND WINDS REMAINING UP SHOULD PREVENT TEMPS FROM FALLING OUT OF THE 40S INTO 12Z MONDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... MAIN CONCERNS WILL BE THE STRENGTH OF AN UPPER RIDGE OFF THE SE COAST AND POSITION OF A QUASI STATIONARY BOUNDARY THROUGH THE WEEK. THE OP GFS IS MORE AMPLIFIED THAN THE ECMWF...ALTHOUGH THE ECMWF HAS WARMER H85 TEMPS. HOWEVER...CURRENT THINKING IS THAT MOST OF THE PRECIP WILL STAY TO OUR NORTH AND WEST NEAR THE BOUNDARY WHICH WILL NOT OVERCOME THE UPPER RIDGE...AND THAT ANY SHWS OR STORMS WHICH APPROACH WILL FALL APART ONCE THEY REACH OUR REGION. CONSIDERING VERY WARM H85 VALUES...DECIDED TO GO ABV MEX MOS AND HPC ON MAX AND MIN T THROUGH MUCH OF THE PERIOD. NEAR THE END OF THE FORECAST A COLD FRONT WILL TRY TO DISPLACE THE UPPER RIDGE...AND WILL EITHER FALL APART UPON CROSSING OUR TERRITORY OR BECOME A BACKDOOR FRONT AS STRONG HIGH PRESSURE CROSSES NEW ENGLAND. THE NW WINDS BEHIND THIS WEAKENING BOUNDARY MAY JUST KEEP SHWS AND STORMS RESERVED TO SE WEST VA THURSDAY WITH MORE WIDESPREAD SHWS AND STORMS INTO FRIDAY AS THE BOUNDARY STALLS OVER THE CWA. AHEAD OF THE FRONT ON WEDNESDAY...WIDESPREAD 80S WITH SOME UPPER 80S ARE POSSIBLE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... HIGH PRESSURE WILL KEEP VFR CONDITIONS AROUND INTO EARLY FRIDAY. SOME CIRRUS WILL BE SCT AROUND THIS AFTN/TONIGHT WITH SOME INCREASE IN THE LOWER LEVELS FRIDAY MORNING AS SE FLOW INCREASES. LOOKING AT VFR UNTIL THE END OF THE PERIOD 18Z FRIDAY...BUT COULD SEE SOME BKN MVFR CIGS ALONG THE HIGHER TERRAIN IN THE NC MTNS. THE STORM SYSTEM WILL BE A LITTLE SLOWER THAN PREVIOUS FORECAST SO SUB VFR WX SHOULD HOLD OFF UNTIL LATE AFTN FRIDAY INTO FRIDAY NIGHT. OTRW MAIN ISSUE WILL BE WITH INCREASING SE WINDS AROUND KBLF WITH STRONG GUSTS POSSIBLE BY LATE IN THE DAY FRIDAY. NEXT STRONG COLD FRONT WILL BE APPROACHING FROM THE WEST FRIDAY NIGHT INTO SAT PRECEDED BY BANDS OF SHRA/TSRA. THIS PRE-FRONTAL MOISTURE LOOKS TO BRING A RETURN OF LOW CIGS AND SHOWERS FRIDAY NIGHT INTO SATURDAY. THERE WILL BE A POTENTIAL FOR STRONG THUNDERSTORMS AND HEAVY RAINFALL WITH THIS STORM SYSTEM ESPCLY ON SAT. A VERY STRONG SE LOW LEVEL JET FRIDAY NIGHT INTO SAT MORNING WILL AFFECT THE HIGHER RIDGES IN THE SW VA MTNS...AND MTN WAVE WILL BRING STRONG GUSTS TO THE NW SIDES OF THE RIDGES. THIS PATTERN WILL HAVE THE POTENTIAL FOR 50+ KNOT WIND GUSTS AT BLF FRI NIGHT INTO SAT MORNING. VFR RETURNS SUNDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT. ANOTHER FRONTAL BOUNDARY MAY IMPACT THE AREA LATER MONDAY BRINGING POTENTIAL MVFR CONDITIONS TO THE MOUNTAINS BY LATE IN THE DAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/WP NEAR TERM...JJ/WP SHORT TERM...KM LONG TERM...KM AVIATION...JJ/WP
Hazardous weather outlook, Apr 14, 7:32 AM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 732 AM EDT THU APR 14 2011 NCZ001-002-018-VAZ011>020-023-024-WVZ044-151145- ASHE-ALLEGHANY NC-WATAUGA-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MONROE- 732 AM EDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG SOUTHEAST WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT TOMORROW NIGHT INTO EARLY SATURDAY MORNING. GUSTS AROUND 25 TO 35 MPH ARE POSSIBLE. THE COLD FRONT WILL PASS THROUGH THE REGION ON SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022-032>035-043>047-058-059-151145- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 732 AM EDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL PASS THROUGH THE REGION ON SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-WVZ042-043-045-151145- TAZEWELL-SMYTH-BLAND-MERCER-SUMMERS-GREENBRIER- 732 AM EDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG SOUTHEAST WINDS WILL DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT TOMORROW NIGHT INTO EARLY SATURDAY MORNING. GUSTS AROUND 35 TO 45 MPH...WITH SOME ISOLATED GUSTS AROUND 55 MPH AT THE HIGHEST ELEVATIONS...ARE LIKELY. THE COLD FRONT WILL PASS THROUGH THE REGION ON SATURDAY. LOCALLY HEAVY RAIN IS POSSIBLE. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Watches in Virginia, 2011High Wind Watches in West Virginia, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.